Alert archive / Connecticut / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

July 8, 2021

NWS New York, NY issued this special weather statement at Jul 8, 2021, 2:45 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 2:45 PM EDT (18:45 UTC)
Expired
Jul 8, 2021, 3:30 PM EDT
In force
45 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS81 KOKX 081845
SPSOKX

Special Weather Statement
National Weather Service New York NY
245 PM EDT Thu Jul 8 2021

CTZ005>007-081930-
Northern Fairfield-Northern New Haven-Northern Middlesex-
245 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD...
NORTHWESTERN NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES...

At 244 PM EDT, a strong thunderstorm was located over Southbury,
moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Waterbury, Meriden, Middletown, Wallingford, Shelton, Naugatuck,
Southbury, Wolcott, Durham, Newtown, Hamden, Cheshire, North Haven,
Monroe and Seymour.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 7295 4156 7288 4155 7285 4157 7284
      4155 7282 4157 7280 4158 7275 4161 7271
      4163 7271 4145 7263 4135 7324 4151 7331
      4151 7316 4156 7316 4157 7309 4159 7306
      4161 7305 4164 7298 4164 7294
TIME...MOT...LOC 1844Z 245DEG 24KT 4149 7318 

$$

DJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:27 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 8, 2:27 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service New York NY
227 PM EDT Thu Jul 8 2021

.SYNOPSIS...
A cold front slowly approaches from the north tonight, stalling over
the area. The front then lifts back north on Thursday. Elsa
approaches us through the day Thursday and impacts the region mainly
Thursday night and Friday. Please refer to the latest forecast and
track information on Elsa from the National Hurricane Center. Weak
high pressure briefly builds in this weekend before a warm front
moves in and pushes north of the area early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Severe thunderstorm watch 351 in effect for the entire area
until 9pm. Main threat with these storms is damaging winds and
large hail, but an isolated tornado threat does exist,
especially along the frontal boundary. The watch does go across
eastern portions of the area where it is a bit more stable, but
activity could still make it there this evening.

Flash flood watch remains in effect for the Lower Hudson Valley
and northeast New Jersey due to several rounds of showers and
thunderstorms expected today. The rest of the flash flood watch
goes into effect tonight.

First round of showers and thunderstorms lifts north of the
Lower Hudson Valley in the next hour or so. Slow moving frontal
boundary will remain draped near or just north of the region.
Several rounds of showers and thunderstorms are likely to
develop this afternoon from the NYC metro on north and west.
There appears to be sufficient destabilization to the south of
the front and there is lift supported by an upper jet to the
north. Isolated flash flooding cannot be ruled out and it would
not be out of the question for a severe wind gust in any
stronger cells.

Still warm and muggy conditions continue today, though not as
warm as the last few days, with highs in the mid to upper 80s.
Heat indices remain below advisory criteria, even across NYC and
northeastern NJ, in with maximum values in the low 90s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Attention then turns to impacts from Elsa. PWATs increase to
around 2 inches as Elsa approaches, making its way over the area
and passing over Eastern Long Island early Friday morning. One
change from the previous cycle is the axis of heaviest rainfall
has shifted further west across western Long Island, NYC, SW CT
and northeast NJ. The heaviest rainfall looks to fall from
06-12Z Friday, with HREF supporting some low end hourly
probabilities of >1" across NYC and the Lower Hudson for a few
hours Friday morning. After collaboration with WPC and
surrounding offices, have increased QPF in a line from NE NJ,
across NYC and into the Lower Hudson Valley and across CT. The
flash flood watch has been extended across eastern CT as well,
and will still run through noon on Friday when the system begins
to exit the area.

Winds on the east side of the system will be the strongest early
morning on Friday across eastern LI and southern CT, where some
35-40kt gusts are possible. Winds will begin to subside as Else
pulls away by Friday afternoon/evening. Please refer to our
Hurricane Local Statement for full details on potential impacts
from Elsa.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Long term was left generally unchanged with the exception of
extending the forecast through Day 8 using the NBM.

Upper ridge builds over the Atlc thru the long term. This will
result in a warming trend and increasing chances for shwrs and
tstms. Southwest flow aloft tends to favor interior/wrn zones
for best pcpn chances, but there is some uncertainty wrt the the
position of the ridge and the track and timing of the
associated upr low. The cwa could be close enough to the storm
track on the nrn periphery of the ridge to produce several
rounds of active wx. On the other hand, a drier scenario would
favor a few airmass tstms each day mainly over the interior. For
now, the blended approach was taken and the NBM followed.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Mostly VFR through much of the day today, however IFR/MVFR for some
of the non-city terminals. Showers and TSTMs mainly from around the
city to points N and W this aftn.  Remnants of Tropical Storm Elsa
approach this evening and will result in widespread moderate to
heavy rain with embedded thunderstorms after around 06Z Friday with
IFR conditions or lower. Can't rule out at least an iso TSTM Friday
aftn.

Winds S 10 to 15 kt with gusts to 20 kt possible. Winds become more
SE late, then E tonight with the approach of the remnants of Elsa.
Gusts after 07-09Z Friday locally up to 30kt mainly along the
immediate coast... KISP, KJFK, KGON, KBDR. With the center of the
tropical system moving to the east of the terminals, winds will turn
to the north toward daybreak, then northwest and west Friday
morning.

     NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments possible to include thunder for KJFK and KLGA this
afternoon as there is uncertainty in placement of thunderstorm
development this PM.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...

.Fri PM...VFR. Iso/sct TSTMs.
.Sat...Mainly VFR but isold shwrs and tstms possible.
.Sun - Tue... Mostly VFR, but...Chances for MVFR in shwrs and tstms.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub-advisory conditions remain on all waters. Southerly winds
ahead of Elsa's approach then begin to increase on Thursday into
Thursday night. At least SCA conds are possible Thursday
evening with potentially stronger winds for late Thursday night
into Friday as Elsa passes through or nearby. Have opted not to
issue SCA for NY Harbor or the western LI Sound attm with both
wind and waves remaining sub criteria.

Please refer to the latest forecast and track information on Elsa
from the National Hurricane Center.

Seas on the ocean will subside on Sat, with waves blw 5 ft expected
by Sat ngt attm. Winds will be blw sca lvls on all waters Sun-Tue.
Seas on the ocean may touch 5 ft at times Sun and Mon.

&&

.HYDROLOGY...
Minor flooding may be possible with any storms this afternoon
given the moist airmass in place. Isolated flash flooding is
possible across northeast New Jersey and the Lower Hudson
Valley.

Flooding is then again possible late Thursday through Friday
with periods of rain and potential thunderstorms, particularly
along the urban corridor in NE NJ, NYC northward into the Lower
Hudson Valley. 2 to 3 inches of rainfall with locally higher
amounts possible during this time. Areas of poor drainage/urban
flooding are likely, with potential for some areas of flash
flooding and flooding of fast reacting small rivers and streams.

No hydrologic concerns from Saturday through Thursday.

&&

.TIDES/COASTAL FLOODING...
There remains a high risk of rip currents at ocean beaches through
Friday. Surf height of around 3 to 5 ft is expected through
Thursday due to 3 to 5 ft southerly wind waves mixed with
background long period SE swells.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Tropical Storm Warning for CTZ008-010>012.
     Flash Flood Watch from midnight EDT tonight through Friday
     morning for CTZ005>012.
NY...Tropical Storm Warning for NYZ078>081-179.
     Flash Flood Watch through Friday morning for NYZ067>070.
     Flash Flood Watch from midnight EDT tonight through Friday
     morning for NYZ071>075-176>179.
     High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Flash Flood Watch through Friday morning for NJZ002-004-006-
     103>108.
MARINE...Tropical Storm Warning for ANZ331-332-340-345-350-353-355.
&&

AVIATION...JC
Hazardous weather outlook, Jul 8, 9:40 AM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
940 AM EDT Thu Jul 8 2021

NYZ075-178-091345-
Kings (Brooklyn)-Southern Queens-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Dangerous rip currents are also expected at ocean beaches on Friday.

Flash flooding is possible late Thursday through Friday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-091345-
Southern Nassau-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

Dangerous rip currents are also expected at ocean beaches on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-091345-
Southwest Suffolk-Southeast Suffolk-
940 AM EDT Thu Jul 8 2021

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-004-006-103>108-NYZ067>070-091345-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-
940 AM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>007-009-NYZ071>074-176-177-091345-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
940 AM EDT Thu Jul 8 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-010>012-091345-
Northern New London-Southern New Haven-Southern Middlesex-
Southern New London-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-079-091345-
Northwest Suffolk-Northeast Suffolk-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-345-350-353-355-091345-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
940 AM EDT Thu Jul 8 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-091345-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
940 AM EDT Thu Jul 8 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Remnants of Tropical Storm Elsa will move through tonight bringing
heavy rain and potentially gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Tropical storm conditions are possible for the eastern waters into
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jul 8, 2:07 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 ESE WOODCLIFF LAKE    41.02N 74.05W
07/08/2021  M1.50 INCH       BERGEN             NJ   PUBLIC

&&
Local storm report, Jul 8, 2:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     1 W MONTVALE            41.05N 74.06W
07/08/2021                   BERGEN             NJ   TRAINED SPOTTER

            TREE DOWN ACROSS GRAND AVE BLOCKING THE
            ROAD.

&&
Local storm report, Jul 8, 2:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
214 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             HILLSDALE               41.01N 74.04W
07/08/2021  M2.50 INCH       BERGEN             NJ   PUBLIC

&&
Local storm report, Jul 8, 2:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
219 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             WESTWOOD                40.99N 74.03W
07/08/2021  M2.00 INCH       BERGEN             NJ   PUBLIC

&&
Local storm report, Jul 8, 2:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
233 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             WASHINGTON TOWNSHIP      40.99N 74.06W
07/08/2021  M1.25 INCH       BERGEN             NJ   PUBLIC

&&
Special weather statement, Jul 8, 2:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
245 PM EDT Thu Jul 8 2021

CTZ005>007-081930-
Northern Fairfield-Northern New Haven-Northern Middlesex-
245 PM EDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FAIRFIELD...
NORTHWESTERN NEW HAVEN AND NORTHERN MIDDLESEX COUNTIES...

At 244 PM EDT, a strong thunderstorm was located over Southbury,
moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Waterbury, Meriden, Middletown, Wallingford, Shelton, Naugatuck,
Southbury, Wolcott, Durham, Newtown, Hamden, Cheshire, North Haven,
Monroe and Seymour.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 7295 4156 7288 4155 7285 4157 7284
      4155 7282 4157 7280 4158 7275 4161 7271
      4163 7271 4145 7263 4135 7324 4151 7331
      4151 7316 4156 7316 4157 7309 4159 7306
      4161 7305 4164 7298 4164 7294
TIME...MOT...LOC 1844Z 245DEG 24KT 4149 7318

DJ

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:02 PM EDTSpecial Weather StatementOKXPutnam43 min
Jul 7, 10:43 PM EDTSpecial Weather StatementOKXDutchess47 min
Jul 7, 11:19 PM EDTSpecial Weather StatementOKXOrange56 min
Jul 7, 11:34 PM EDTSpecial Weather StatementOKXOrange, Putnam56 min
Jul 7, 11:46 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester44 min
Jul 8, 12:18 AM EDTAreal Flood AdvisoryOKXOrange66 min
Jul 8, 12:29 AM EDTSpecial Weather StatementOKXPutnam, Westchester46 min
Jul 8, 12:44 AM EDTAreal Flood AdvisoryOKXOrange, Putnam62 min
Jul 8, 5:08 AM EDTTropical Storm WarningOKXNassau, Suffolk33 hr
Jul 8, 9:23 AM EDTAreal Flood AdvisoryOKXOrange112 min
Jul 8, 11:54 AM EDTSpecial Weather StatementOKXOrange66 min
Jul 8, 12:59 PM EDTSpecial Weather StatementOKXPutnam46 min
Jul 8, 12:59 PM EDTSpecial Weather StatementOKXRockland46 min
Jul 8, 1:24 PM EDTSevere Thunderstorm WarningOKXRockland51 min
Jul 8, 2:11 PM EDTSevere Thunderstorm WarningOKXBronx, Rockland, Westchester49 min
Jul 8, 2:29 PM EDTAreal Flood AdvisoryOKXRockland, Westchester2 hr
Jul 8, 2:53 PM EDTSpecial Marine WarningOKX52 min
Jul 8, 2:58 PM EDTSpecial Weather StatementOKXNassau, Queens47 min
Jul 8, 3:10 PM EDTSmall Craft AdvisoryOKX23 hr
Jul 8, 3:15 PM EDTFlash Flood WarningOKXRockland, Westchester3 hr
Jul 8, 3:19 PM EDTSpecial Weather StatementOKXNew York41 min
Jul 8, 3:49 PM EDTSpecial Marine WarningOKX56 min
Jul 8, 3:53 PM EDTFlash Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Westchester3 hr
Jul 8, 4:00 PM EDTSpecial Weather StatementOKXNassau45 min
Jul 8, 4:37 PM EDTSpecial Weather StatementOKXBronx, New York38 min
Jul 8, 4:51 PM EDTSpecial Marine WarningOKX24 min
Jul 8, 5:03 PM EDTSpecial Weather StatementOKXNassau42 min
Jul 8, 5:06 PM EDTFlash Flood Warning Considerable damage threatOKXBronx, New York, Westchester3 hr
Jul 8, 5:16 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk44 min
Jul 8, 5:38 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk3 hr
Jul 8, 5:59 PM EDTSpecial Weather StatementOKXSuffolk46 min
Jul 8, 6:15 PM EDTAreal Flood AdvisoryOKXRockland, Westchester3 hr
Jul 8, 6:40 PM EDTSpecial Weather StatementOKXSuffolk50 min
Jul 8, 6:59 PM EDTAreal Flood AdvisoryOKXKings, Nassau, New York, Queens90 min
Jul 8, 7:17 PM EDTSpecial Weather StatementOKXNassau43 min
Jul 8, 3:08 PM EDTSpecial Weather StatementOKXBergen37 min
Jul 8, 3:27 PM EDTSpecial Weather StatementOKXEssex48 min
Jul 8, 6:35 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Union40 min
Jul 8, 7:25 PM EDTRiver Flood WarningOKXBergen12 hr
Jul 7, 8:25 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region35 min
Jul 7, 9:06 PM EDTSpecial Weather StatementOKX39 min
Jul 7, 9:41 PM EDTSpecial Weather StatementOKX49 min
Jul 8, 12:49 AM EDTSpecial Weather StatementOKX41 min
Jul 8, 1:26 AM EDTSpecial Weather StatementOKX49 min
Jul 8, 1:30 AM EDTSpecial Weather StatementOKX45 min
Jul 8, 2:24 AM EDTSpecial Weather StatementOKX51 min
Jul 8, 2:00 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region45 min
Jul 8, 4:06 PM EDTSpecial Weather StatementOKX39 min
Jul 8, 4:22 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region3 hr
Jul 8, 4:53 PM EDTSpecial Weather StatementOKX52 min

Nearby

Special Weather Statements in Connecticut, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.